Show simple item record

dc.contributor.authorLemm, Mariusen_US
dc.contributor.authorSandvik, Anders W.en_US
dc.contributor.authorWang, Lingen_US
dc.coverage.spatialUnited Statesen_US
dc.date2020-04-07
dc.date.accessioned2021-07-30T14:27:44Z
dc.date.available2021-07-30T14:27:44Z
dc.date.issued2020-05-01
dc.identifierhttps://www.ncbi.nlm.nih.gov/pubmed/32412277
dc.identifier.citationMarius Lemm, Anders W Sandvik, Ling Wang. 2020. "Existence of a Spectral Gap in the Affleck-Kennedy-Lieb-Tasaki Model on the Hexagonal Lattice.." Phys Rev Lett, Volume 124, Issue 17, pp. 177204 - ?. https://doi.org/10.1103/PhysRevLett.124.177204
dc.identifier.issn1079-7114
dc.identifier.urihttps://hdl.handle.net/2144/42812
dc.description.abstractThe S=1 Affleck-Kennedy-Lieb-Tasaki (AKLT) quantum spin chain was the first rigorous example of an isotropic spin system in the Haldane phase. The conjecture that the S=3/2 AKLT model on the hexagonal lattice is also in a gapped phase has remained open, despite being a fundamental problem of ongoing relevance to condensed-matter physics and quantum information theory. Here we confirm this conjecture by demonstrating the size-independent lower bound Δ>0.006 on the spectral gap of the hexagonal model with periodic boundary conditions in the thermodynamic limit. Our approach consists of two steps combining mathematical physics and high-precision computational physics. We first prove a mathematical finite-size criterion which gives an analytical, size-independent bound on the spectral gap if the gap of a particular cut-out subsystem of 36 spins exceeds a certain threshold value. Then we verify the finite-size criterion numerically by performing state-of-the-art DMRG calculations on the subsystem.en_US
dc.format.extentp. 177204en_US
dc.languageeng
dc.language.isoen_US
dc.relation.ispartofPhys Rev Lett
dc.subjectGeneral physicsen_US
dc.subjectMathematical sciencesen_US
dc.subjectPhysical sciencesen_US
dc.subjectEngineeringen_US
dc.titleExistence of a spectral gap in the Affleck-Kennedy-Lieb-Tasaki model on the hexagonal latticeen_US
dc.typeArticleen_US
dc.description.versionAccepted manuscripten_US
dc.identifier.doi10.1103/PhysRevLett.124.177204
pubs.elements-sourcepubmeden_US
pubs.notesEmbargo: No embargoen_US
pubs.organisational-groupBoston Universityen_US
pubs.organisational-groupBoston University, College of Arts & Sciencesen_US
pubs.organisational-groupBoston University, College of Arts & Sciences, Department of Physicsen_US
pubs.publication-statusPublisheden_US
dc.identifier.orcid0000-0002-5638-4619 (Sandvik, Anders W)
dc.identifier.mycv493365


This item appears in the following Collection(s)

Show simple item record